MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL4012
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause for the reported balloon rupture was attributed to a combination of patient calcium and thermal heat affects from the catheter emitters.The root cause for the symptoms the patient reportedly was experiencing could not be determined with the information available, as the patient's pre-existing medical condition is unknown.However, review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.The adverse events of angina and hypotension reported per this case, are known potential adverse effects with standard catheter-based cardiac interventions and are listed in the shockwave c2 ivl instructions for use.
 
Event or Problem Description
Two shockwave c2 coronary lithotripsy (ivl) devices were used to treat a lesion in the left main coronary artery.Initially, shockwave's c2ivl4012 catheter was prepped and inserted into the patient.It was reported that the device lost pressure after delivering 2 pulses of ivl therapy.Subsequently, a second shockwave catheter was prepped and inserted into the patient (c2ivl3512), and that devise was also reported to have lost pressure after delivering 2 pulses of ivl therapy.Both catheters were inflated to 4 atmospheres at the time of ivl delivery.A non-compliant (nc) balloon was then used following the rupture of the shockwave devices to continue the case.The patient reported to experience symptoms of hypotension and angina, requiring additional pharmacological therapy with norepinephrine.Based on provided information, it is unclear if the symptoms occurred after either the first or second ivl balloon pressure loss.Ivus guided percutaneous coronary intervention was successfully completed on the left main bifurcation without any further complications.Post procedure, the patient was stable with no angina symptoms, with stable blood pressure values.Norepinephrine was no longer necessary.Patient was discharged as planned.There have been no additional patient sequelae reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key12334772
Report Number3015053858-2021-00016
Device Sequence Number5360640
Product Code QMG
UDI-Device Identifier00195451000119
UDI-Public0100195451000119
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberC2IVL4012
Device Lot NumberP201207C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Initial Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C2IVL3512 LOT P201214C SHOCKWAVE MEDICAL; NON-COMPLIANT BALLOON
Outcome Attributed to Adverse Event Other;
Patient Age79 YR